I've noticed i retain a lot of water, and i've seen a lot of discussions about lantus vs. levemir, which i've never even heard of. does anyone know the difference btwn. the two? why one would be prescribed over the other?
I appreciate getting service numbers - but only if they actually are helpful.
Since this is a general advice, it would have been enough to post it once. Seeing that not everyone who replied to this discussion is a US citizen, this number is pretty useless to those people.
Also, some posts (such as mine) indicate that going back on Lantus is not an option. And not all problems need to be reported.
For me, personally, I must say that I started to believe that Lantus causes weight gain. Or at least it inhibits weight loss.
I've been trying to lose weight for a very long time and never succeeded. That was until I switched to Levemir, and then suddenly I could.
Though I can't tell if this is generaly the case or if it's just an effect the 2 insulins have on me. Maybe it's not so much about choosing the one insulin that you read causes the fewest weight gain but to choose the one that is right for you. I've noticed several positive effects with Levemir, so it works better for me than Lantus. But I've also heard the exact opposite from others.
I gained weight on lantus, albeit just a little (3-5 pounds), but enough to be noticable to me. Lantus and levemir both have a similar long and steady duration of action. Some endos prefer one over the other, and some people have bad side effects to one but not the other. I've tried them both and personally prefer NPH (which is what I use as a basal when I'm not on the pump). For me, NPH just works better, possibly because it's what I'm so used to. Also, because I'm a fairly active person, I find that I have fewer lows on NPH if I divide up the doses properly. With lantus and levemir, I was far more likely to go low. Thankfully, my endo respects my preference and never hassles me about it.
You say that Levemir is more stable and level for you! I am glad for you. Not for me though. I too have been on both and suffered terrible lows despite the lowering of my doses. To cut a long story short I have gone on pork and am doing a lot better - now hypoing only about 3 times a week! I realise we are all individuals.
Having said that, I went to the hospital yesterday and have been found to have lost another 2 1/2 stones since last September.
I have the same problem!!!!! I didnt have this problem before...I have been on Lantus for 3 years and I have changed everything but Lantus. Nothing has worked...I just emailed my doctor to switch to Levemir
Written By Emily Coles, TuDiabetes Community Manager. Last summer we surveyed members of TuDiabetes and EsTuDiabetes online communities, and gained some GREAT insights! We learned that our members are happy with the information and support they receive on TuDiabetes and Read on! →
Last month, I had one of the most amazing experiences I have had with technology since I have been living with diabetes. It happened at the Focus On Technology conference organized by Children With Diabetes in Los Angeles (the first Read on! →